Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 702718, 9 pages
http://dx.doi.org/10.1155/2014/702718
Research Article

A Double Inequality for the Trigamma Function and Its Applications

1School of Mathematics and Computation Sciences, Hunan City University, Yiyang 413000, China
2College of Mathematics and Econometrics, Hunan University, Changsha 410082, China

Received 19 March 2014; Accepted 26 May 2014; Published 16 July 2014

Academic Editor: Wing-Sum Cheung

Copyright © 2014 Zhen-Hang Yang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. T. Whittaker and G. N. Watson, A Course of Modern Analysis, Cambridge University Press, New York, NY, USA, 1962.
  2. G. D. Anderson and S.-L. Qiu, “A monotoneity property of the gamma function,” Proceedings of the American Mathematical Society, vol. 125, no. 11, pp. 3355–3362, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. N. Elezović, C. Giordano, and J. Pečarić, “The best bounds in Gautschi's inequality,” Mathematical Inequalities & Applications, vol. 3, no. 2, pp. 239–252, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. N. Batir, “Sharp bounds for the psi function and harmonic numbers,” Mathematical Inequalities & Applications, vol. 14, no. 4, pp. 917–925, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. B.-N. Guo and F. Qi, “Some properties of the psi and polygamma functions,” Hacettepe Journal of Mathematics and Statistics, vol. 39, no. 2, pp. 219–231, 2010. View at Google Scholar · View at MathSciNet · View at Scopus
  6. B.-N. Guo and F. Qi, “Refinements of lower bounds for polygamma functions,” Proceedings of the American Mathematical Society, vol. 141, no. 3, pp. 1007–1015, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. F. Qi and C. Berg, “Complete monotonicity of a difference between the exponential and trigamma functions and properties related to a modified Bessel function,” Mediterranean Journal of Mathematics, vol. 10, no. 4, pp. 1685–1696, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  8. F. Qi and S.-H. Wang, “Complete monotonicity, completely monotonic degree, integral representations, and an inequality related to the exponential, trigamma, and modified Bessel functions,” http://arxiv.org/abs/1210.2012.
  9. F. Qi and X.-J. Zhang, “Complete monotonicity of a difference between the exponential and trigamma functions,” http://arxiv.org/abs/1203.1582.
  10. F. Qi, “Properties of modified Bessel functions and completely monotonic degrees of differences between exponential and trigamma functions,” http://arxiv.org/abs/1302.6731.
  11. W. Li, F. Qi, and B. Guo, “On proofs for monotonicity of a function involving the psi and exponential functions,” Analysis. International Mathematical Journal of Analysis and its Applications, vol. 33, no. 1, pp. 44–50, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, Dover, New York, NY, USA, 1972.
  13. J. E. Pečarić, F. Proschan, and Y.-L. Tong, Convex Functions, Partial Orderings, and Statistical Applications, Academic Press, Boston, Mass, USA, 1992.
  14. B. N. Guo, R. J. Chen, and F. Qi, “A class of completely monotonic functions involving the polygamma functions,” Journal of Mathematical Analysis and Approximation Theory, vol. 1, no. 2, pp. 124–134, 2006. View at Google Scholar · View at MathSciNet
  15. D. Bailey, P. Borwein, and S. Plouffe, “On the rapid computation of various polylogarithmic constants,” Mathematics of Computation, vol. 66, no. 218, pp. 903–913, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. J. M. Borwein, P. B. Borwein, and K. Dilcher, “Pi, Euler numbers, and asymptotic expansions,” American Mathematical Monthly, vol. 96, no. 8, pp. 681–687, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. D. Borwein, J. M. Borwein, M. L. Glasser, and J. Wan, “Moments of Ramanujan's generalized elliptic integrals and extensions of Catalan's constant,” Journal of Mathematical Analysis and Applications, vol. 384, no. 2, pp. 478–496, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. R. C. Gupta, “On the remainder term in the Mādhava-Leibniz's series,” Ganita Bhāratī, vol. 14, no. 1–4, pp. 68–71, 1992. View at Google Scholar
  19. S. Ramanujan, “Modular equations and approximations to π,” Quarterly Journal of Mathematics, vol. 45, pp. 350–372, 1914. View at Google Scholar
  20. K. S. Kölbig, “The polygamma function ψ(k)(x) for x=1/4 and x=3/4,” Journal of Computational and Applied Mathematics, vol. 75, no. 1, pp. 43–46, 1996. View at Google Scholar